A Permutation Test for Correlated Errors in Adjacent Questionnaire Items Public Deposited

http://ir.library.oregonstate.edu/concern/defaults/k930c275w

This is an author's peer-reviewed final manuscript, as accepted by the publisher. The published article is copyrighted by Taylor & Francis and can be found at:  http://www.tandfonline.com/toc/hsem20/current#.UecQhHfAF8E.

Descriptions

Attribute NameValues
Creator
Abstract or Summary
  • Response patterns are of importance to survey researchers because of the insight they provide into the thought processes respondents use to answer survey questions. In this paper we propose the use of structural equation modeling to examine response patterns and develop a permutation test to quantify the likelihood of observing a specific response pattern. Of interest is a response pattern where the response to the current item is conditioned on the respondent’s answer to the immediately preceding item. This pattern manifests itself in the error structure of the survey items by resulting in larger correlations of the errors for adjacent items than for non-adjacent items. We illustrate the proposed method using data from the 2002 Oregon Survey of Roads and Highways and report SAS code which can be easily modified to examine other response patterns of interest.
Resource Type
DOI
Date Available
Date Issued
Citation
  • Hildreth, L., Genschel, U., Lorenz, F., & Lesser, V. (2013). A permutation test for correlated errors in adjacent questionnaire items. Structural Equation Modeling-a Multidisciplinary Journal, 20(2), 226-240. doi:10.1080/10705511.2013.769390
Academic Affiliation
Series
Keyword
Rights Statement
Publisher
Peer Reviewed
Language
Replaces

Relationships

Parents:

This work has no parents.

Last modified

Downloadable Content

Download PDF

Items